Alert archive / Minnesota / River Flood Warnings in 2010
River Flood Warning 48, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jul 27, 2010, 10:08 AM CDT for Clay County, Minnesota. It took effect at Jul 27, 2010, 9:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2010, 10:08 AM CDT (15:08 UTC)
- In effect from
- Jul 27, 2010, 9:00 PM CDT
- Expired
- Jul 28, 2010, 8:57 PM CDT
- In force
- 24 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River (MN) near Hawley (HWYM5). The gauge peaked at 7.18 ft at Jul 28, 2010, 6:00 AM CDT.
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05061000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jul 27, 2:30 AM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Jul 27, 2:30 AM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 AM CDT TUE JUL 27 2010 .DISCUSSION...FORECAST CHALLENGE CONCERNS NEAR TERM HEAVY RAIN THREAT AND RAIN CHANCES REMAINDER OF DAY. MODELS CONTINUE IN PRETTY GOOD AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. FIRST CONCERN WILL BE EARLY MORNING HEAVY RAIN THREAT AND FLASH FLOOD HEADLINES. BOTH NAM AND GFS LINING UP WELL WITH LATEST SUBJECTIVE ANALYSIS IN HOLDING E-W ORIENTED BOUNDARY NORTH OF INTERNATIONAL BORDER DURING EARLY MORNING HOURS. ASSOCIATED BAND OF STRONGER CONVECTION CONTINUES TO PROPAGATE DUE EAST ACROSS SOUTHERN CANADA SO HEAVY RAIN THREAT LOOKS TO REMAIN NORTH OF BORDER AND WILL LIKELY BE ABLE TO CANCEL FLASH FLOOD WATCH. OTHERWISE WILL BE MONITORING ONGOING CONVECTION WITH MAIN AREA OF CONCERN. FAVORED AREA FOR CONTINUED CONVECTION DURING AM WILL BE ALONG I94 CORRIDOR ALONG INSTABILITY AXIS AND NOSE OF LOW LEVEL JET. FOR REMAINDER OF DAY CONVECTIVE POTENTIAL WILL BE ALONG AND AHEAD COLD FRONT DROPPING THROUGH FA. FAVORED LOCATION FOR STRONG CONVECTION LOOKS TO BE SE FA BASED ON BOUNDARY LOCATION. DRY AND COOLER CONDITIONS EXPECTED WEDNESDAY AS HIGH PRESSURE BUILDS IN. NEXT WAVE TO AFFECT FA THURSDAY NIGHT/FRIDAY AS WEAK WAVE DROPS THROUGH NW MID LEVEL FLOW. SOMEWHAT UNSETTLED WEATHER MAY CONTINUE INTO THE WEEKEND AS WEEK IMPULSES CONTINUE TO DROP THROUGH NW FLOW. TIMING THE MAIN ISSUE SO WILL MAINTAIN LOW END POPS THROUGH MID/LONGER RANGE. && .AVIATION... PRIMARY THREAT WITH ONGOING CONVECTION THIS AM IS STRONG WINDS MAINLY ALONG AND SOUTH OF INTERSTATE 94. OTHERWISE PRIMARILY VFR CONDITIONS WITH SOME MVFR CIGS/VSBY IN STRONGER STORMS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 27, 6:59 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT TUE JUL 27 2010 MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030- 038-039-049-052-054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- WESTERN WALSH COUNTY- 659 AM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY NIGHT INTO FRIDAY AS AN AREA OF LOW PRESSURE APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ006-009-016-017-023-024-028>032-040-NDZ053-281200- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-RICHLAND- 659 AM CDT TUE JUL 27 2010 ...ISOLATED SEVERE STORMS POSSIBLE EARLY THIS MORNING AND AGAIN THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING ALONG AND EAST OF A LINE FROM BEMIDJI TO FERGUS FALLS. DAMAGING WINDS WILL BE THE PRIMARY THREAT. STORMS SHOULD MOVE OUT OF THE REGION BY MID MORNING. MORE STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT. STRONGEST STORMS ARE EXPECTED EAST OF A LINE FROM ROSEAU TO FERGUS FALLS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT SHOULD END BY 6PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY NIGHT INTO FRIDAY AS AN AREA OF LOW PRESSURE APPROACHES THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VOELKER
In the hours before
Special weather statement, Jul 27, 5:55 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 555 AM CDT TUE JUL 27 2010 NDZ038-039-049-271145- BARNES ND-CASS ND-RANSOM ND- 555 AM CDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...EASTERN BARNES AND EXTREME NORTHWESTERN RANSOM COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 645 AM CDT... AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR VALLEY CITY...MOVING TO THE EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND 50 MPH WINDS ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... ORISKA...NOME AND FINGAL AROUND 605 AM CDT. TOWER CITY AND LUCCA AROUND 610 AM CDT. FOR MOTORISTS ON INTERSTATE 94...THE STORM WILL BE BETWEEN...MILE MARKER 292 AROUND 555 AM CDT...AND MILE MARKER 312 AROUND 615 AM CDT... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. VOELKER
Local storm report, Jul 27, 6:13 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
613 AM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND GST BUFFALO 46.92N 97.55W
07/27/2010 M67 MPH CASS ND MESONET
NDDOT RWIS NEAR BUFFALO ND
&&
ROGERSLocal storm report, Jul 27, 8:02 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
802 AM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HAIL SEBEKA 46.63N 95.09W
07/27/2010 E0.88 INCH WADENA MN CO-OP OBSERVER
&&
PROGERSSpecial weather statement, Jul 27, 8:12 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 812 AM CDT TUE JUL 27 2010 MNZ003-NDZ039-271400- CASS ND-CLAY MN- 812 AM CDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY IN NORTHWEST MINNESOTA...AND EASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA UNTIL 900 AM CDT... AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR HORACE...OR 7 MILES SOUTHWEST OF FARGO...MOVING TO THE EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... FARGO...MOORHEAD AND WILD RICE AROUND 820 AM CDT. DILWORTH AND RUSTAD AROUND 825 AM CDT. SABIN AROUND 830 AM CDT. GLYNDON AROUND 835 AM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. WJB
Local storm report, Jul 27, 9:31 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
931 AM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 1 E DAZEY 47.19N 98.18W
07/27/2010 BARNES ND PUBLIC
DAMAGE TO GRAIN BINS...SEVERAL LOFTED AND DESTROYED.
LARGE PINE UPROOTED AND TREES STRIPPED. DESCRIPTION OF
DAMAGE RESEMBLES TORNADO BUT WILL ASSESS UPON VISITATION
TO AREA
&&
MEWENSSpecial weather statement, Jul 27, 9:42 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 942 AM CDT TUE JUL 27 2010 MNZ003-029>031-271530- CLAY MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-WILKIN MN- 942 AM CDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTER TAIL...EXTREME NORTHEASTERN WILKIN AND SOUTHEASTERN CLAY COUNTIES UNTIL 1030 AM CDT... AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 7 MILES WEST OF PELICAN RAPIDS...OR 23 MILES NORTH OF FERGUS FALLS...MOVING TO THE EAST AT 55 MPH. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... MAPLEWOOD STATE PARK...LAKE LIDA AND DUNVILLA AROUND 950 AM CDT. VERGAS AND BIG MCDONALD LAKE AROUND 1000 AM CDT. DENT AROUND 1005 AM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. WJB
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:08 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 67 min |
| Jul 27, 12:44 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Polk | 61 min |
| Jul 27, 1:05 AM CDT | Tornado Warning | FGF | Clay | 55 min |
| Jul 27, 1:43 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman, Otter Tail and 1 more | 62 min |
| Jul 27, 1:49 AM CDT | Tornado Warning | FGF | Becker, Clay, Otter Tail | 56 min |
| Jul 27, 2:38 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Hubbard, Otter Tail, Wadena, Wilkin | 67 min |
| Jul 27, 4:34 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 56 min |
| Jul 27, 5:06 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman, Otter Tail and 1 more | 54 min |
| Jul 27, 5:32 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 58 min |
| Jul 27, 5:58 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Hubbard, Otter Tail, Wadena, Wilkin | 62 min |
| Jul 27, 6:29 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 61 min |
| Jul 27, 6:59 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard, Otter Tail, Wadena | 31 min |
| Jul 27, 9:53 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 52 min |
| Jul 27, 10:09 AM CDT | Tornado Warning | FGF | Otter Tail, Wadena | 51 min |
| Jul 27, 11:41 AM CDT | Areal Flood Advisory | FGF | Becker, Clay, Otter Tail, Wilkin | 119 min |
| Jul 27, 1:15 PM CDT | Tornado Warning | FGF | Wadena | 19 min |
| Jul 27, 1:31 PM CDT | Flash Flood Warning | FGF | Becker, Clay, Otter Tail, Wadena, Wilkin | 8 hr |
| Jul 27, 4:02 PM CDT | Tornado Warning | FGF | Grant, Otter Tail | 48 min |
| Jul 26, 8:17 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Towner | 58 min |
| Jul 26, 8:55 PM CDT | Tornado Warning | FGF | Cavalier, Towner | 65 min |
| Jul 26, 9:10 PM CDT | Areal Flood Advisory | FGF | Benson, Cavalier, Ramsey, Towner | 6 hr |
| Jul 26, 9:13 PM CDT | Tornado Warning | FGF | Ramsey | 62 min |
| Jul 26, 9:47 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Grand Forks, Pembina, Ramsey, Walsh | 58 min |
| Jul 26, 10:00 PM CDT | Tornado Warning | FGF | Benson, Eddy | 60 min |
| Jul 26, 10:14 PM CDT | Tornado Warning | FGF | Benson | 18 min |
| Jul 26, 11:20 PM CDT | Severe Thunderstorm Warning | FGF | Eddy, Griggs, Nelson | 55 min |
| Jul 27, 12:07 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs, Steele, Traill | 53 min |
| Jul 27, 12:30 AM CDT | Tornado Warning | FGF | Barnes, Cass | 60 min |
| Jul 27, 3:41 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 64 min |
| Jul 27, 2:54 PM CDT | Tornado Warning | FGF | Ransom, Richland, Sargent | 51 min |
Nearby
River Flood Warnings in Minnesota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.